Iowa, 2011

Hail in Iowa, April 3, 2011

April 3, 2011 · NWS DMX · 10 events in 6 counties and zones

A strong push of warm air took place during the day on the 3rd in advance of a strong low pressure area. Temperatures warmed in to the mid to upper 80s across a large part of the state, with dewpoint readings in the mid 50s to low 60s.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A strong push of warm air took place during the day on the 3rd in advance of a strong low pressure area. Temperatures warmed in to the mid to upper 80s across a large part of the state, with dewpoint readings in the mid 50s to low 60s. While the low levels appeared to be quite unstable, a strong elevated mixed layer was in place over the state. This effectively capped convection until very late in the afternoon. By evening, most unstable CAPE values were in the 2000 to 3000 J/kg range. Downdraft CAPE values were between 1000 and 1300 J/kg, and lifted indices were between -6 and -8 C. There was sufficient shear available with 45 to 50 kts of available shear. Available CAPE in the -10 to -30 C layer of the atmosphere was 400 to 700 J/kg. The freezing level was quite high for the time of the year at around 13,000 feet, as was the LCL at around 1500 meters. This limited the tornado potential. Thunderstorms were slow to fire, but once they did, the development was explosive. Thunderstorms went from the developing stage to severe in 5 to 10 minutes. Thunderstorms dropped quarter size hail in Mahaska County. As the storm matured, hail sizes increased to golf ball size. The storm quickly moved into Poweshiek County and produced quarter size hail near Montezuma. The storms moved quickly east of the Des Moines CWA. An upper level impulse raced northeast along the back side of the cold front that had just passed through. Thunderstorms formed in response to this feature. Most of them were left splitters and produced hail of pea to dime size. One storm dropped ping pong ball size hail west of Gravity in Taylor County. This area of storms moved northeast, producing hail, but the only other report of severe hail was northwest of Bedford in Taylor County, where one and one quarter inch hail fell. The storms moved from southwest Iowa into central Iowa at nearly 90 MPH and produced penny size hail as they moved through the metro Des Moines area. Later in the evening, another round of thunderstorms moved northeast on the back side of the cold front. These storms produced spotty nickel size hail across southeast Iowa.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at Apr 3, 2:22 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 3, 2:22 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT SUN APR 3 2011

.SHORT TERM /TONIGHT...
MAIN CONCERNS THIS PERIOD REMAIN THE POTENTIAL FOR EARLY EVENING
STORMS SOUTHEAST...POST FRONTAL SHOWERS NORTH....SHOWERS AND
THUNDERSTORMS SOUTH...AND WIND FOR LATE TONIGHT AND MONDAY. THOUGH
INSTABILITY HAS RISEN FASTER ACROSS THE AREA TODAY...CAP ALOFT
REMAINS RATHER STRONG WIT MLCIN 250 TO 300 J/KG. ANY REALIZED MLCAPE
WOULD BE 500 TO 1500 J/KG ALONG THE BORDER...BUT WITH WEAK SFC
CONVERGENCE ALONG THE BOUNDARY CONTINUING...CHANCES REMAIN SLIM THAT
SVR STORMS WILL GET GOING BEFORE THE FRONT EXITS THE SOUTHEAST. ANY
CHANCE WILL REMAIN IN A SMALL WINDOW BETWEEN 21Z AND 01Z THIS
EVENING. POST FRONTAL CONCERNS ARE SOME RETURN FLOW AT H850 OVER THE
SOUTHEAST BOUNDARY WHICH SHOULD LIGHT UP THE FRONT IN MO AND TO A
LESSER EXTENT ALONG THE BORDER COUNTIES IN THE SOUTH. WILL KEEP
HIGHER POP GOING INTO THE EVENING HOURS SOUTHEAST. FARTHER NORTHWEST
WILL HAVE SHOWERS DEVELOPING ALONG THE TRUE COLD FRONT DROPPING INTO
SOUTHEAST SD AND NORTH CENTRAL NEBRASKA AT THIS TIME. TEMPS DROP
CONSIDERABLY AND DRIER AIR ALSO ARRIVES THIS EVENING AS NORTHWEST
WINDS INCREASE OVERNIGHT. SUBSIDENCE AND GRADIENT WINDS WILL
INCREASE OVERNIGHT WITH BUFR SOUNDINGS BECOMING MAINLY ADIABATIC AFT
09Z. WINDS WILL INCREASE TO ADV CRITERIA GUSTS BETWEEN 09Z WEST AND
NEAR 13Z EAST AND CENTRAL. HAVE ISSUED A WIND ADV TO COVER THE WINDS
FOR THE DAY TIME HOURS. DOES NOT LOOK LIKE AN ALL DAY EVENT BUT
SUSTAINED WINDS TO NEAR 30 MPH AND OCCASIONAL GUSTS TO 45 WILL MAKE
FOR ADV CONDITIONS THROUGH EARLY AFTERNOON. WILL KEEP THE ADV GOING
TO 21Z...THOUGH SOME PORTIONS MAY BE CLIPPED BY THE DAY SHIFT
TOMORROW PRIOR TO THAT TIME.

.LONG TERM /MONDAY THROUGH SUNDAY/...
500 MB LONGWAVE TROUGH WILL MOVE OVER IOWA ON MONDAY...WITH VERY
TIGHT PRESSURE GRADIENT CONTINUING TO PRODUCE STRONG WINDS AND
LINGERING SHOWER CHANCES THROUGH THE MORNING AS DISCUSSED IN MORE
DETAIL ABOVE. WIND ADVISORY ISSUED FOR TONIGHT IS VALID INTO MONDAY
AFTERNOON...AFTER WHICH WINDS WILL DIMINISH RAPIDLY AS A SURFACE
HIGH MOVES IN FROM THE WEST. WE ARE ALSO IN STORE FOR COOLER WEATHER
BEHIND THIS SYSTEM WITH STRONG COLD AIR ADVECTION ON MONDAY FOLLOWED
BY GOOD RADIATIONAL COOLING BENEATH MOSTLY CLEAR SKIES ON MONDAY
NIGHT...WHEN WE WILL LIKELY SEE PATCHY FROST ACROSS THE AREA.

THE COOL DOWN WILL BE SHORT LIVED AS THE AFOREMENTIONED 500 MB
TROUGH SWINGS INTO THE EASTERN U.S. BY TUESDAY MORNING...WITH A
BROAD RIDGING PATTERN BUILDING ACROSS THE CENTRAL CONUS BUT
FLATTENING OVER THE UPPER MIDWEST AS A SERIES OF IMPULSES PRODUCES
FAST ZONAL 500 MB FLOW ACROSS IOWA/MINNESOTA ON TUESDAY NIGHT AND
WEDNESDAY. THE PRIMARY IMPULSE IN THIS SERIES WILL PRODUCE A SURFACE
REFLECTION LOW THAT WILL SCOOT QUICKLY ACROSS OUR AREA ON TUESDAY
NIGHT. THIS WILL RESULT IN SOUTHERLY BREEZES AND WARMER TEMPERATURES
ON TUESDAY...FOLLOWED BY A SURFACE TROUGH BUT WILL LITTLE AIRMASS
CHANGE AND ONLY SLIGHTLY COOLER TEMPS ON WEDNESDAY.

THINGS GET MORE INTERESTING FOR THE LATTER HALF OF THE WEEK AND INTO
NEXT WEEKEND. BY WEDNESDAY NIGHT A BROAD 500 MB TROUGH WILL MOVE
ASHORE IN THE WESTERN U.S. WITH THE LOW CENTERED SOMEWHERE NEAR
WASHINGTON STATE...AND THIS WILL PUSH THE BROAD RIDGE ALLUDED TO
EARLIER FURTHER EAST AND PLACE US BENEATH SOUTHWESTERLY FLOW ALOFT.
A LONG SERIES OF SHORTWAVE WILL THEN BE SPIT OUT OF THE BROAD TROUGH
AND MOVE ACROSS OUR AREA...PROVIDING SEVERAL ROUNDS OF PRECIP
CHANCES. THE TIMING/LOCATION OF THESE IMPULSES IS VERY DIFFICULT TO
DETECT...BUT IT APPEARS LIKELY THAT THE FIRST WILL MOVE THROUGH ON
THURSDAY AND THURSDAY NIGHT FOLLOWED BY A RELATIVE BREAK FROM FRIDAY
INTO SATURDAY...THEN FOLLOWED BY MORE ACTIVE WEATHER AS THE MAIN
ENERGY OF THE TROUGH APPROACHES ON SATURDAY NIGHT AND MOVES NEAR OR
OVER OUR AREA ON SUNDAY OR SUNDAY NIGHT. HAVE SIGNIFICANTLY
INCREASED POPS ON THURSDAY AND THURSDAY NIGHT WITH LIKELIES ACROSS
MUCH OF THE CWA TO ACCOUNT FOR HIGHER CONFIDENCE IN THE SOLUTION OF
THE LEADING SHORTWAVE...WHICH WILL BE ATTENDED BY A SURFACE LOW AND
WARM FRONT/INVERTED TROUGH THAT WILL LIKELY MOVE ACROSS AT LEAST
PORTIONS OF OUR AREA. HAVE ALSO INCLUDED CHANCE POPS FROM SATURDAY
THROUGH SUNDAY NIGHT AS IT IS VERY DIFFICULT TO PIN DOWN THE DETAILS
BUT WITH THE GENERAL SCENARIO SETTING UP IT IS HARD TO SEE HOW WE
WILL NOT GET SOME RAIN IN THERE. AS FAR AS SEVERE CHANCES GO...THERE
IS AT LEAST A LOW CHANCE ON THURSDAY AFTERNOON/EVENING BUT IT IS
HIGHLY DEPENDENT ON THE LOCATION OF THE LOW AND WARM FRONT AND THE
DEGREE OF MOISTURE RETURN AND DESTABILIZATION THAT CAN OCCUR AHEAD
OF THE SYSTEM. FOR THE WEEKEND SEVERE WEATHER CHANCES ARE NEARLY
IMPOSSIBLE TO DETERMINE AT THIS TIME DUE TO THE VARIABILITY IN TRACK
AND TIMING SOLUTIONS AMONGST THE LONG RANGE MODEL SUITE.

&&

.FIRE WEATHER...
THE GRASSLAND FIRE DANGER INDEX /GFDI/ WILL REMAIN HIGH THIS EVENING
OVER WESTERN IOWA BEHIND THE COLD FRONT.  A PROLONGED PERIOD OF
GUSTY NORTHWEST WINDS INTO MONDAY WILL ALSO KEEP THE INDEX
HIGH MUCH OF TOMORROW WHEN IT WILL INCREASE SHARPLY DURING THE
PERIOD OF STRONGER WIND GUSTS.  THE GFDI IS A FUNCTION OF CURING
/GREENNESS/...TEMPERATURE...SUSTAINED WIND AND RH.  THE LACK OF VERY
WARM TEMPERATURES AND LOW DEWPOINTS HAS KEPT VALUES OUT OF THE
EXTREME CATEGORY.

&&

.AVIATION...03/18Z
CONVECTIVE CHALLENGES STILL IN THE OFFING THIS AFTERNOON. THOUGH CU
FIELD HAS YET TO CONGEAL INTO ANY CONVECTION...INCREASINGLY UNSTABLE
AIRMASS MOVING INTO REGION ATTM. CONVERGENCE ALONG THE BOUNDARY
REMAINS RATHER MEEK...BUT TOWARD EVENING ACROSS THE EAST THE
ACTIVITY SHOULD GET GOING WITH BEST CHANCES FOR CONVECTION AT KOTM
AND LESSER AT KALO. ONCE THE COLD AIR RETURNS TO THE REGION LATER
THIS EVENING BEHIND THE FRONT...WILL BE LOOKING AT MVFR CIGS TO
RETURN AS WELL AS WELL MIXED LAYER TAPPING INTO STRONGER MOMENTUM
WINDS ALOFT. BUFR SOUNDINGS SHOWING ADIABATIC LAPSE RATES WITH WINDS
GRADUALLY INCREASING OVERNIGHT...THEN AFT 07Z TO 09Z GETTING INTO
THE 30 TO 40KT RANGE WITH GUST EXCEEDING 40KT NORTHWEST AFT 10Z.
WINDS WILL REMAIN AN ISSUE THROUGH THE END OF THE TAF FCST ON
04/18Z. CIGS WILL REMAIN MVFR THROUGH ABOUT 15-17Z MON WITH SOME
GRADUAL INCREASE IN BOUNDARY LAYER DEPTH...PUSHING THE CIGS TO NEAR
BKN030 OR SLIGHTLY HIGHER. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 4 AM TO 4 PM
CDT MONDAY FOR ADAIR-ADAMS-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-
CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MARION-MARSHALL-PALO ALTO-POCAHONTAS-
POLK-SAC-STORY-TAMA-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...REV
FIRE WEATHER...SMALL/REV
AVIATION...REV
LONG TERM...LEE
Hazardous weather outlook, Apr 3, 3:02 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
402 PM CDT SUN APR 3 2011

IAZ062-074-075-083>086-093>097-041015-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE STORMS IS FORECAST LATE THIS AFTERNOON
INTO THE EVENING HOURS...GENERALLY EAST OF INTERSTATE 35 AND SOUTH
OF INTERSTATE 80. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS BUT AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA LATE TONIGHT
THROUGH MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH MONDAY
EARLY EVENING. THE GRASSLAND FIRE DANGER INDEX REMAINS VERY HIGH
ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
INTO THE EVENING HOURS.

PODRAZIK

IAZ017-025>028-033>039-044>050-057>061-070>073-081-082-092-041015-
CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-
MADISON-WARREN-ADAMS-UNION-TAYLOR-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS...WITH THE MAIN THREAT OF LARGE HAIL AND
DAMAGING WINDS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE DES MOINES WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR THE AREA THROUGH MONDAY AFTERNOON.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE
EARLY EVENING.

PODRAZIK

IAZ004>007-015-016-023-024-041015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
402 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE WEST
FORK DES MOINES RIVER IN NORTHERN IOWA. RIVER FLOOD WARNINGS ARE
ALREADY IN EFFECT IN SOME AREAS. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

THE GRASSLAND FIRE DANGER INDEX IS VERY HIGH FOR THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY STRONG WINDY CONDITIONS WILL CONTINUE ACROSS THE AREA
THROUGH EARLY MONDAY EVENING. THE GRASSLAND FIRE DANGER INDEX
REMAINS VERY HIGH ACROSS THE AREA DURING THE DAY MONDAY.

A WIND ADVISORY IS IN EFFECT FOR A PORTION OF THE AREA THROUGH
MONDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY INTO THURSDAY EVENING
AND AGAIN SATURDAY THROUGH SUNDAY NIGHT.  THE POTENTIAL FOR SEVERE
WEATHER EXISTS BUT IT IS TOO EARLY TO DETERMINE THE EXTENT...TYPE
AND TIMING FOR THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PODRAZIK/REV

The radar

The Des Moines radar (KDMX), 88 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

10 hail. Local standard time, as filed.

Hail, Mahaska

When
April 3, 5:07 PM CST
Where
Mahaska County, 1.48 mi NNE of Leighton
Measured
1.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
41.350, -92.790

Reported by a KCCI television viewer.

Hail, Mahaska

When
April 3, 5:11 PM CST
Where
Mahaska County, 1.24 mi ESE of New Sharon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.460, -92.650

Hail, Poweshiek

When
April 3, 5:20 PM CST
Where
Poweshiek County, Montezuma
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.580, -92.530

Hail was reported by a KCCI television viewer.

Hail, Mahaska

When
April 3, 5:56 PM CST
Where
Mahaska County, 0.86 mi SW of Fremont
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.210, -92.440

Hail, Taylor

When
April 3, 7:45 PM CST
Where
Taylor County, 0.5 mi W of Gravity
Measured
1.5 in hail
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
40.770, -94.740

Hail, Taylor

When
April 3, 7:48 PM CST
Where
Taylor County, 5 mi NW of Bedford
Measured
1.25 in hail
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
40.721, -94.787

Hail, Polk

When
April 3, 8:50 PM CST
Where
Polk County, 1.09 mi NNE of Windsor Hgts
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
41.615, -93.713

Located at Hickman and 70th St.

Hail, Marion

When
April 3, 10:10 PM CST
Where
Marion County, 0.69 mi N of Pleasantville
Measured
0.88 in hail
Reported by
Public
Coordinates
41.390, -93.270

Hail, Lucas

When
April 3, 10:22 PM CST
Where
Lucas County, 1.48 mi NNE of Lucas
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.050, -93.460

Hail, Marion

When
April 3, 10:47 PM CST
Where
Marion County, 0.86 mi SE of Pella
Measured
0.88 in hail
Reported by
Public
Coordinates
41.410, -92.920

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2011Every state in 2011This day in weather historyWarnings in Iowa, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281975, 281858, 281976, 281859, 281861, 281860, 281862, 281871, 281872, 281873.